Doctor insights on:
Medicine For Levofloxacin Allergy
Hypersensitivity: Reactions with Levofloxacin may cause "cardiovascular collapse, hypotension/shock, seizure, loss of consciousness, tingling, angioedema (including tongue, laryngeal, throat, or facial edema/swelling), airway obstruction (including bronchospasm, shortness of breath, and acute respiratory distress), dyspnea, urticaria, itching, and other serious skin reactions." REF: https://www.drugs.com/pro/leva ...Read more
reactions with Levofloxacin may cause "cardiovascular collapse, hypotension/shock, seizure, loss of consciousness, tingling, angioedema (including tongue, laryngeal, throat, or facial edema/swelling), airway obstruction (including bronchospasm, shortness of breath, and acute respiratory distress), dyspnea, urticaria, itching, and other serious ...Read more
Took levaquin (levofloxacin) recently due to allergies to other meds. I heard can cause mental issues. Is this while taking it or permanent? Should i be worried??
No: The problem is it's potentially to weaken your tendons causing tears esp at the heels. A few people with a cardiac abnormality may develop rhythm problem from taking levaquin (levofloxacin). Mental problem is not a common issue at all. Having said that, the majority of people who have taken the quinolone class (levaquin (levofloxacin) (levofloxacin) is one) of abx do not end up with complications but safer option be chosen if available. ...Read more
I am getting dehydrated no reason. Went to urgent care on feb 27 urinary tract inf. No fever. He gave me doxycycline 2 times a day I have horrible drug allergies can only take levaquin avelox penicillin cannot take sulfa or macrobid. He gave me doxycycl
Dehydration : Dehydration can occur easily when a patient has an infection. An infection can cause a fever, even when the patient isn't always aware, and the skin flushes, with more fluid evaporating. In addition, if a patient isn't feeling well, they often don't drink or eat as much as they typically do. Patient's who are on other medications, including cardiovascular medications, can be more sensitive to the effects of dehydration. Signs of allergic reaction to a medication usually includes rash that is usually hives, swelling, itching, or shortness of breath. ...Read more
Maybe, maybe not: These are very different antibiotics and generally treat different bacteria, although there is some overlap. Whether azithro can replace levofloxacin depends on the particular kind of infection being treated and the bacteria causing it. For example, azithro is not effective against most urinary tract infections. Disucss with the doc or clinic where you are being treated. Good luck! ...Read more
No. But,: Levaquin (levofloxacin) should not cause frequent urination. Some medicines could slow down emptying of bladder (eg, decongestants). If the bladder does not empty well, frequent incomplete voids may develop. Also, subsequent UTI and kidney disease may develop in this case, esp in men with prostate enlargement. ...Read more
I took the drug Levaquin (levofloxacin) how long will it take me to recover and what type of Doctor should I see?
Need more informatio: The answer depends on why you took the levquin. You can see a physician that deals with that medical problem ...Read more
Taking levofloxacin 500 mg for almost 1 month for treating prostatits. Does this medicine treat epididymitis at the same time?
Levofloxin: Yes it should be treating both conditions. ...Read more
My brother has asthma and black cough from the age of 3 years he is taking levofloxacin please suggest some medicine?
I have mild tinnitus for several years. I was prescribed levaquin (levofloxacin) for laryngitis and I understand this drug is ototoxic. Should I request anither AB?
Do epididymitis and prostatitis often go together with same medicine? Doctor gave levofloxacin 750mg for 1 week for treating prostatitis.
They can : It is quite possible that these are two parts of the same clinical process. ...Read more
Thanks what drug would be best for my situation with retracted tympanic membrane ears no longer hurt after 10 days of levaquin (levofloxacin) 500mg?
No meds if no sympto:
Apparently you have been treated for an ear infection causing retracted ear drum and you have finished a course of antibiotics, your ears no longer hurt. If you do have symptoms than decongestants like sudafed may also help to decongest the eustachian tube which can sometime get blocked and creates negative pressure in the middle ear which causes retracted ear drum
sometimes valsalva maneuver hel. ...Read more
Whether levofloxacin shud b used wid hzre for TB meningitis patients and for hw long? For chronic lacunar infarcts and hydrocephalus furosimide could be given or some other drug. Want a second opinion
A mix up: You threw a lot of things in the same pot, so I am not sure i quite understand all what you said. First, Levofloxacin is not used as a first or second line medication in the us for the treatment of tb. Lacunar infarcts are not normally treated with furosemide. Furosemide may potentially be used for hydrocephalus but that's not the treatment for that. It may be used symptomatically at times. ...Read more
Prescribed levofloxacin for sinus infection also take 20mg lexapro, (escitalopram) nurse practitioner and pharmacist said this is fine, drugs.com says otherwise?
It is ok: Very low risk of interaction. Not significant ...Read more
I ve bin spotting for almost fourteen days now and I had sex and had a normal bleeding for some hours but now it's back 2 spotting again. I ve done a pregnancy test thrice all negatives bin taking this drug Levofloxacin Tablets but am still spotting. What
Spotting: Irregular periods are one of the most common problems obgyns treat. If this is one time problem it usually resolves on its own. If this is a recurring problem you should be evaluated. Infections ; hormonal changes can cause spotting. If there is a concern for pregnancy then do a home pregnancy test. There are many options available to help regulate the menstrual cycle. Schedule a visit. ...Read more
I have a muscle atrophy and body mass decrease after taking levofloxacin and amoxicillin. My appetite also decreased since then. Which medicine cause?
Need examination: There's a lot of information missing from your presentation. If I were to take what you're stating at face value then, my best answer is NONE of the medications are causing your complaint of MUSCLE ATROPHY and body mass loss. Something else is going on. I can explain if you'd like to set up an appointment at my URL: www.healthtap.com/dr-drsaghafi ...Read more
Levofloxacin: See: http://www.drugs.com/sfx/levofloxacin-side-effects.htmlGet a more detailed answer ›
Levofloxacin: You don't say what you were being treated for, how long you had been taking it and how long it was prescribed for. Call the doctor who prescribed this and ask the same question. You don't want to have the infection come right back because it wasn't treated thoroughly enough. ...Read more
Minor, major: Minor side effects of Levaquin (levofloxacin) include stomach upset, nausea, diarrhea, headaches, rash. Major side effect of Levaquin (levofloxacin) is tendon rupture — which can happen up to months after stopping the medicine. As a precaution, I recommend not doing any jumping sports while on the med (basketball, soccer, football, trampoline). This is a black box warning and doc should counsel you about risks. ...Read more
Achilles tendinitis: Many serious side effects can occur with levofloxacin; epiocates lists 25 and 2 have black box warnings, meaning they are particularly worrisome. After several days taking levoflox., the achilles tendon can become sore and rupture; takes a long time to heal. Also, myasthenia gravis can worsen, seizures, suicidal thoughts, depression, psychosis, abnormal heart rhythms, severe allergic reactions, etc. ...Read more
Yes: There are no known interactions, but as always it is important to discuss all of your medications with your doctor and if you have more than one provider make sure all of them know all the medications you are taking. ...Read more
Levofloxacin: Yes — this is a fluoroquinolone antibiotic, and like all antibiotics and medications should only be taken under the supervision of a doctor. Hopefully your prescription is only short term (like for a UTI) but some side effects can occur. A serious but rare side effect is tendon-rupture. There can also be nausea, vomiting, headaches, rash, yeast infections, diarrhea etc. Hope this helps. ...Read more
Various: Levofloxacin(levoquin) like most antibiotics has many potential side effects although most patients tolerate them without problems. Nausia, vomiting and diarrhea are among the most common side effects. Allergic reactions occur occasionally. Clostridium difficile colitis occurs. Rarely elderly or immunocompromised patients can develop tendonitis or tendon rupture especially the achilles tendon. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more